Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 8, 2005, 10:58 AM CDT for Eastland County, Stephens County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 10:58 AM CDT (15:58 UTC)
- Expired
- Aug 8, 2005, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 34 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 081558 FFWFWD TXC133-429-081900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1058 AM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 PM CDT * AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR CRYSTAL FALLS...TO BRECKENRIDGE...TO CISCO. MOVEMENT WAS EAST AT 10 MPH. * LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO BRECKENRIDGE...CISCO...EASTLAND...AND RANGER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 3210 9912 3221 9872 3279 9864 3280 9905 $$
4 follow-up statements
000 WGUS74 KFWD 081639 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1137 AM CDT MON AUG 8 2005 TXC133-429-081900- STEPHENS TX-EASTLAND TX- 1137 AM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 PM CDT FOR WESTERN EASTLAND AND STEPHENS COUNTIES... AT 1135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE STORMS EXTENDED FROM NEAR BRECKENRIDGE...TO CISCO AND EASTLAND...TO JUST WEST OF RISING STAR. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO... HARPERSVILLE...GUNSIGHT...EASTLAND AND BRECKENRIDGE. THE BRECKENRIDGE POLICE DEPARTMENT REPORTED WATER ENTERING THE LOWEST FLOOR OF AN APARTMENT BUILDING IN BRECKENRIDGE. STREET FLOODING WAS REPORTED IN CISCO BY THE EASTLAND COUNTY DISPATCH CENTER. RAINFALL OF 1 TO 2 INCHES PER HOUR IS CONTINUING OVER THE AREA. RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3210 9912 3221 9872 3279 9864 3280 9905 $$
000 WGUS74 KFWD 081721 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CDT MON AUG 8 2005 TXC133-429-081900- STEPHENS TX-EASTLAND TX- 1218 PM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 PM CDT FOR WESTERN EASTLAND AND STEPHENS COUNTIES... AT 1217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE STORMS EXTENDED FROM NEAR CRYSTAL FALLS...TO JUST WEST OF BRECKENRIDGE...TO CISCO AND EASTLAND...TO RISING STAR. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EASTLAND... HARPERSVILLE...GUNSIGHT AND BRECKENRIDGE. THIS IS A DANGEROUS FLASH FLOOD SITUATION. THIS RAINFALL HAS PRODUCED FLOODING IN BRECKENRIDGE AND IN CISCO. ADDITIONALLY... RAINFALL OF UP TO 2 INCHES PER HOUR WILL CONTINUE OVER WESTERN STEPHENS...AND NORTHWESTERN AND SOUTHERN EASTLAND COUNTY. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...AREAS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. LAT...LON 3210 9912 3221 9872 3279 9864 3280 9905 $$
000 WGUS74 KFWD 081804 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1259 PM CDT MON AUG 8 2005 TXC133-429-081900- STEPHENS TX-EASTLAND TX- 1259 PM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 PM CDT FOR WESTERN EASTLAND AND STEPHENS COUNTIES... AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE STORMS EXTENDED FROM NORTH OF BRECKENRIDGE...TO CISCO AND EASTLAND...TO EAST OF CROSS PLAINS. MOVEMENT WAS SLOWLY EAST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARPERSVILLE...GUNSIGHT AND BRECKENRIDGE. ALTHOUGH RAINFALL OVER THE WARNING AREA HAS DECREASED SOMEWHAT SINCE NOON...ANOTHER AREA OF HEAVY RAIN WILL APPROACH THE AREA FROM CALLAHAN AND SHACKELFORD COUNTIES. THIS MAY PRODUCE AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN IN THE AREA. THIS IS A POTENTIALLY DANGEROUS FLOOD SITUATION. EXCESSIVE RUNOFF WILL CAUSE CONTINUED FLOODING OF CREEKS AND STREAMS... HIGHWAYS AND UNDERPASSES. ADDITIONALLY...AREAS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. LAT...LON 3210 9912 3221 9872 3279 9864 3280 9905 $$
000 WGUS74 KFWD 081903 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 202 PM CDT MON AUG 8 2005 TXC133-429-081912- STEPHENS TX-EASTLAND TX- 202 PM CDT MON AUG 8 2005 ...THE FLASH FLOOD WARNING FOR WESTERN EASTLAND AND STEPHENS COUNTIES HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND ARE NO LONGER PRODUCING HEAVY RAIN. HOWEVER...A WIDESPREAD AREA OF LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS STEPHENS AND EASTLAND COUNTIES THROUGH THE AFTERNOON. SOME CONTINUED FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. LAT...LON 3210 9912 3221 9872 3279 9864 3280 9905 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:36 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 8:36 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 836 AM CDT MON AUG 8 2005 .UPDATE.. WILL BE UPDATING POPS OVER THE WESTERN ZONES TO LIKELY AS LARGE AREA OF PRECIPITATION CONTINUES TO ADVANCE TOWARD THAT AREA. ALSO LOWER MAX TEMPS OVER MUCH OF THE CWA DUE TO EXTENSIVE CLOUD COVER THAT IS UNLIKELY TO ERODE UNTIL MUCH LATER. COMPLETE FORECAST PACKAGE WILL BE OUT SOON. 75 && .AVIATION... WEAK UPPER LEVEL SHORTWAVE RESPONSIBLE FOR THE ELEVATED SHOWERS MOVING ACROSS THE AREA NOW. WILL INCLUDE MENTION OF 6SM -RA IN KACT TAF BUT JUST VCSH AT METROPLEX SITES WHERE IMPACTS SHOULD BE NEGLIGIBLE. WILL HAVE TO WATCH TRENDS CAREFULLY THIS MORNING TO SEE IF ELEVATED THUNDER DEVELOPS EARLIER THAN FORECAST. ENHANCED LIFT MAY INCREASE COVERAGE TODAY...BUT AT THE SAME TIME MORE MID LEVEL CLOUD COVER LIMITS INSTABILITY. CONFIDENCE IS LOW AND WOULD RATHER CONTINUE WITH THE CURRENT FORECAST FOR AFTERNOON VCTS WITH THE PROB30 BECOMING TEMPO GROUPS WITH THIS PACKAGE...BUT AM A LITTLE WORRIED IT MAY BE INFLUENCED TOO MUCH BY PERSISTENCE. TR/92 && .DISCUSSION... CONVECTIVE DEBRIS CLOUDS FROM SUNDAYS ACTIVITY PERSIST ACROSS MUCH OF THE FORECAST AREA THIS MORNING...IN THE FORM A BKN/OVC MIXTURE OF AS/CI. HOWEVER...SKIES ARE PARTIALLY CLEAR ACROSS THE NORTHEAST PORTION OF THE AREA...WHERE AREAS LIGHT FOG/MIST HAVE FORMED IN RESPONSE TO ENHANCED RADIATIONAL COOLING. SOME LIGHT SHOWERS ARE ALSO NOTED IN KFWS/KGRK REFLECTIVITY DATA...MAINLY ACROSS THE SOUTHERN/WESTERN PORTIONS OF THE FORECAST AREA. WE WILL CARRY A SLIGHT CHANCE FOR MORNING POPS TO ACCOUNT FOR THIS ACTIVITY. MEANWHILE...ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION IS EXPECTED TODAY...LIKELY BEGINNING AS CONVECTIVE TEMPERATURES ARE APPROACHED. SLIGHTLY LOWER HEIGHTS ALOFT ARE PROGGED BY LATEST MODEL GUIDANCE TO PERSIST OVER THE AREA THIS AFTERNOON...AND WITH LIGHT WINDS THROUGH THE LOWER/MID TROPOSPHERE AND A VERY MOIST AIRMASS IN PLACE...EXPECT ANOTHER WIDESPREAD COVERAGE OF CONVECTION. THE LATEST NAM/NGM/CANADIAN SOLUTIONS APPEAR MORE IN LINE WITH SREF OUTPUT...AND WILL FOLLOW THIS GUIDANCE MORE CLOSELY AS THE GFS APPEARS TO BE SUFFERING FROM SIGNIFICANT CONVECTIVE FEEDBACK. WILL SKEW HIGHEST POPS TOWARD THE SOUTHWEST HALF OF THE FORECAST AREA...AS CONVECTION SHOULD INITIALLY DEVELOP IN THE VICINITY OF A WEAK LOW-LEVEL CONFLUENCE ZONE DRAPED ACROSS THIS AREA. ADDITIONAL DEVELOPMENT WILL OCCUR AROUND THE REMAINDER OF THE AREA...BUT EXPECT A HIGHER COVERAGE IN THE SOUTH/WEST. OTHERWISE... THE TREND OF EVENING DISSIPATION AND PARTLY/MOSTLY CLOUDY SKIES OVERNIGHT SHOULD CONTINUE THROUGH THE MIDDLE OF THE WEEK...AS CONDITIONS ON THE SYNOPTIC SCALE REMAIN STAGNANT THROUGH WEDNESDAY. SLIGHTLY HIGHER POPS WILL BE USED FOR THE SOUTHEASTERN HALF OF THE FORECAST AREA ON TUESDAY AND WEDNESDAY AFTERNOONS...AS UPPER RIDGE AXIS OVER THE SOUTHWESTERN U.S. SLOWLY BUILDS TOWARD THE SOUTHERN PLAINS. BEYOND WEDNESDAY...WE WILL MAINTAIN A DRY FORECAST AS INCREASING LARGE SCALE SUBSIDENCE WILL ALLOW FOR SOME DRYING OF THE MID AND UPPER-LEVELS...THUS PROVIDING AN ENVIRONMENT LESS FAVORABLE FOR AFTERNOON AIRMASS CONVECTION. THE GRADUAL WARMING TREND WILL BE MAINTAINED...BUT LACK OF A STRONG ANTICYCLONE ALOFT SHOULD HELP KEEP TEMPERATURES FROM GETTING TOO WARM. NONETHELESS...MANY AREAS WILL LIKELY BE APPROACHING 100 AGAIN BY THE END OF THE WEEK. THE LATEST ECMWF/GFSLR SOLUTIONS ARE NOW ADVERTISING A STRONGER IMPULSE MOVING ACROSS THE SOUTHERN PLAINS ON SUNDAY/MONDAY...AND HAVE DECIDED TO MENTION SLIGHT CHANCE POPS...ASSOCIATED WITH THE PASSAGE OF THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 97 75 97 75 / 40 20 30 20 WACO, TX 95 73 94 74 / 50 20 40 20 PARIS, TX 98 70 97 70 / 30 20 30 20 DENTON, TX 97 72 97 72 / 40 20 30 20 MCKINNEY, TX 97 72 97 72 / 40 20 30 20 DALLAS, TX 97 75 97 75 / 40 20 30 20 TERRELL, TX 97 73 97 73 / 40 20 40 20 CORSICANA, TX 96 73 95 74 / 40 20 40 20 TEMPLE, TX 93 73 94 74 / 50 20 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT MON AUG 8 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. WEAK WIND SHEAR AND ONLY MODEST INSTABILITY WILL LIMIT THE THREAT OF SEVERE WEATHER. HOWEVER ISOLATED STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 50 TO 60 MPH. OTHERWISE... ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WHICH MAY CAUSE FLOODING OF LOW LYING AREAS AND PONDING ON SOME ROADWAYS. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE ACROSS ALL OF NORTH TEXAS TUESDAY AND WEDNESDAY BEFORE DRY WEATHER SETTLES IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON SUNDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. STRONG DOWNBURST WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN NOON AND 7 PM. 92
In the hours before
Local storm report, Aug 8, 8:45 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CDT MON AUG 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING 2 SW WATAUGA 32.85N 97.28W
08/07/2005 TARRANT TX NWS EMPLOYEE
LIGHTNING SPLIT A TREE IN HALF AND CAUSED THE TREE TO
DESTROY A BENCH IN BUFFALO RIDGE PARK.Local storm report, Aug 8, 9:24 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 AM CDT MON AUG 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM LIGHTNING 8 NE GORMAN 32.30N 98.57W
08/08/2005 EASTLAND TX LAW ENFORCEMENT
LIGHTNING STRUCK A TRANSFORMER AND STARTED A FIRE IN
DESDEMONA.Local storm report, Aug 8, 10:52 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1052 AM CDT MON AUG 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ARLINGTON 32.69N 97.13W
08/06/2005 TARRANT TX PUBLIC
ONE TREE BLOWN OVER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 56 min |
| Aug 8, 2:30 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Aug 8, 2:39 PM CDT | Flash Flood Warning | FWD | Lampasas, Mills | 3 hr |
| Aug 8, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 52 min |
| Aug 8, 5:37 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.